- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The average temperature in May of 48.5 degrees at the Pocatello Regional Airport broke the previous all time record cold average temperature for the month of 48.8 degrees set in 1953.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 30, 1:00 PM MST, 11 hours 1 minute earlier.
Area forecast discussion, Apr 30, 1:00 PM MST, 11 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT FRI APR 30 2010
.SHORT TERM...TONIGHT THROUGH MONDAY. UPPER LOW REMAINS ANCHORED
NEAR THE DAKOTAS THROUGH SATURDAY NIGHT WITH A REINFORCING
SHORT-WAVE DROPPING INTO THE WRN EXTENT OF THE LOW AND
DIVING ACROSS SE IDAHO SATURDAY AFTERNOON/EVE. THIS FEATURE IS
EXPECTED TO BRING SCATTERED SHOWERS TO THE REGION ALONG WITH
ISOLATED THUNDERSTORMS. A FLAT RIDGE OF HIGH PRESSURE BUILDS ACROSS
OREGON AND SRN IDAHO SUNDAY/SUNDAY NIGHT FOR A SHORT DRYING TREND.
BY EARLY MONDAY...A SECOND PAC SHORT-WAVE SPILLS INTO SW CANADA
PROGRESSING EAST ALONG THE BORDER WITH AN ASSOCIATED SURFACE COLD
FRONT SPREADING INTO/THROUGH THE CNTRL MOUNTAINS MONDAY AFTERNOON.
THUS HAVE MAINTAINED A FAIRLY HEALTHY CHANCE OF PRECIPITATION ACROSS
THE NRN/ERN MOUNTAINS. MODELS SHOWING NEAR ZERO LI/S (NEARLY
UNSTABLE CONDITIONS) MONDAY AFTERNOON SO WILL HOLD OFF ON ANY
MENTION OF THUNDERSTORMS FOR THAT PERIOD FOR NOW. BUT IF COLD FRONT
ACTUALLY ATTAINS STRENGTH ADVERTISED BY THE GFS...IT MAY BE ENOUGH
TO FORCE THE ISSUE.
AS FOR NEAR TERM IMPACTS...LAKE WIND ADVISORY CONDITIONS ARE JUST
NOT MATERIALIZING THIS AFTERNOON AT AMERICAN FALLS AND WILL LIKELY
DROP THE ADVISORY THERE FOR THE REMAINDER OF THE AFTERNOON. SURFACE
PRESSURE GRADIENT IS NOT AS STRONG TOMORROW BUT MIXING LOOKS BETTER
AND WITH SUPPORT FROM MOS GUIDANCE...HAVE GONE AHEAD AND ISSUED A
LAKE WIND ADVISORY FOR SATURDAY AFTERNOON. WITH MAY 1ST COMES THE
FROST/FREEZE PRODUCTS AND IT LOOKS AS IF THE WINDS WILL DROP OFF AND
SKIES WILL CLEAR ENOUGH TONIGHT TO ALLOW LOWS TO DROP TO NEAR
FREEZING IN THE SNAKE PLAIN. THUS HAVE ISSUED A FROST ADVISORY.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.
12Z EUROPEAN AND GFS RUNS NOW IN BETTER AGREEMENT AGREEING IN
GENERAL COLD SOLUTION IN THIS PERIOD KEEPING AN UPPER TROF OVER THE
REGION AND DROPPING STORM SYSTEMS IN FROM THE NORTH. KEPT HIGH
TEMPERATURES WELL BELOW NORMAL THROUGH THURSDAY WITH THE CHANCE FOR
SHOWERS EACH DAY WITH COLD AIR ALOFT LIKELY REMAINING OVER IDAHO.
GFS DOES HAVE SOME MODERATION AND DRYING BY NEXT FRIDAY BUT FOR NOW
KEPT IN A CHANCE FOR PRECIPITATION AND ONLY RAISED TEMPERATURES
SLIGHTLY BUT KEPT COLDER THAN NORMAL. GK
&&
.AVIATION...SHOWERS ONCE AGAIN THIS AFTERNOON AND EARLY EVENING.
MAINLY VFR BUT PIH AND IDA UNDER A SHOWER COULD BRIEFLY GO MVFR.
EXPECT SHOWERS TO DISSIPATE OVERNIGHT. WINDS NOT AS STRONG TODAY
BUT STILL 10 TO 20 MPH SUSTAINED AT BYI AND PIH. EXPECT GUSTS TO
WEAKEN OVERNIGHT. EXPECT SIMILAR CONDITIONS ON SATURDAY. MAINLY
VFR WITH AFTERNOON SHOWERS DEVELOPING. GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY IDZ021 SATURDAY 11AM TO 8PM MDT.
FROST ADVISORY IDZ020-021 LATE TONIGHT THROUGH SATURDAY MORNING.
&&
Hazardous weather outlook, Apr 30, 3:08 AM MST, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
408 AM MDT FRI APR 30 2010
IDZ017>025-031-032-011015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
408 AM MDT FRI APR 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
MORE RAIN AND SNOW SHOWERS ARE EXPECTED TODAY. PRECIPITATION
AMOUNTS WILL REMAIN LIGHT...HOWEVER. IT WILL ALSO BE ANOTHER VERY
BREEZY DAY ACROSS EASTERN IDAHO. STRONG NORTHWEST DRAINAGE WINDS
WILL AFFECT PORTIONS OF THE UPPER SNAKE PLAIN...ESPECIALLY ACROSS
THE ARCO DESERT THIS MORNING. SUSTAINED WINDS OF 25 TO 35 ARE
FORECAST WITH HIGHER GUSTS. STRONG WEST T NORTHWEST WINDS ARE ALSO
FORECAST THROUGH MOST OF THE DAY ACROSS MOST OF THE LOWER SNAKE
PLAIN...EASTERN MAGIC VALLEY AND SOUTH CENTRAL HIGHLANDS.
SUSTAINED WIND OF 20 TO 30 MPH ARE FORECAST...WITH MORE LOCALIZED
AREAS SEEING WINDS OF 30 TO 35 MPH. THE STRONGEST WINDS WILL BE
FOCUSED AROUND OAKLEY...CONNER SUMMIT AND I-84 FROM EAST OF BURLEY
TO THE UTAH BORDER. ANYWHERE STRONGER WINDS DEVELOP...BLOWING DUST
COULD POSE AN ISSUE. WITH STRONG WESTERLY WINDS EXPECTED ON
AMERICAN FALLS RESERVOIR...A LAKE WIND ADVISORY HAS BEEN ISSUED
FOR LATER IN THE MORNING AND THIS AFTERNOON. WINDS AND RAIN/SNOW
CHANCES WILL DIMINISH FOR TONIGHT. DAYTIME TEMPERATURES TODAY WILL
BE RUNNING 10 OR MORE DEGREES COOLER THAN AVERAGE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER SYSTEM WILL PRODUCE A CHANCE OF RAIN AND SNOW SHOWERS
SATURDAY. THE HIGHEST CHANCES WILL BE IN THE MOUNTAINS...BUT AGAIN
PRECIPITATION AMOUNTS WILL BE LIGHT. IT WILL BE ANOTHER BREEZY
DAY...HOWEVER WINDS WILL BE LIGHTER THAN AS OF LATE. FORECAST
WIND SPEEDS WILL CREATE MORE PROBLEMS FOR BOATERS ON AMERICAN
FALLS RESERVOIR AND A LAKE WIND ADVISORY IS LIKELY NEEDED ON
SATURDAY. AS HIGH PRESSURE BUILDS IN FOR SUNDAY...ANY SHOWERS THAT
FORM WILL BE CONFINED TO THE HIGHER ELEVATIONS. WHILE DAYTIME
TEMPERATURES WARM SOMEWHAT...WE WILL STILL BE RUNNING 10 OR MORE
DEGREES COOLER THAN AVERAGE. ANOTHER CONCERN WILL BE OVERNIGHT
LOWS. WITH WINDS CALMING DOWN...THERE IS A BETTER POTENTIAL FOR A
FEW HOURS OF AT OR BELOW FREEZING TEMPERATURES. WITH GROWING
SEASON OFFICIALLY STARTING FOR THOSE ACROSS THE SNAKE
PLAIN...THERE IS A LIMITED THREAT OF DAMAGE TO PLANTS AND
SENSITIVE VEGETATION. PAY CLOSE ATTENTION THE THE LATEST FORECASTS
THROUGH THE WEEKEND AS THE NUMBER OF HOURS OF COLD WEATHER MAY BE
CAUSE FOR CONCERN.
SHOWERS WILL REMAIN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK
AS THE POTENTIAL FOR ANOTHER LINGERING STORM SYSTEM ACROSS THE
REGION EXISTS.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Cold/Wind Chill, Lower Snake River Plain
- When
- May 1, 12:01 AM MST to May 31, 11:59 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- ASOS
The average temperature in May of 48.5 degrees at the Pocatello Regional Airport broke the previous all time record cold average temperature for the month of 48.8 degrees set in 1953.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, May 1 to 4, 201018 deaths · 1 injured · $1.6 billion · EF2 · 67 events
- Tornadoes and Flash Flooding in Mississippi, May 1 to 2, 20106 deaths · 7 injured · $12 million · EF3 · 34 events
- Tornadoes and Flash Flooding in Tennessee, May 1 to 15, 20105 deaths · 14 injured · $679 million · EF3 · 47 events
- Tornado and Flash Flooding in Kentucky, May 1 to 16, 20104 deaths · 1 injured · $5.8 million · EF0 · 86 events
- Tornadoes and Flash Flooding in Arkansas, May 1 to 2, 20101 death · $1.1 million · EF1 · 27 events
- Tornadoes and Flash Flooding in Kentucky, May 1 to 3, 2010$1.4 million · EF2 · 45 events
- Lightning Strikes in Indiana, May 1, 20101 death · $50,000 · 2 events
- Tornadoes and Flash Flooding in Arkansas, May 1, 2010$8.6 million · EF1 · 9 events
- Flash Flooding and Hail in Mississippi, May 1 to 2, 20101 injured · $1.6 million · 2.75 in hail · 31 events
- Flooding in West Virginia, May 1 to 3, 2010$120,000 · 6 events
- Hail and Damaging Winds in Texas, May 1, 2010$37,000 · 2 in hail · 19 events
- Tornado and Damaging Winds in Kentucky, May 1, 2010$44,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231947.